Posted by leeladylee (18.104.22.168) on February 03, 2002 at 10:37:44:
Again, my husband is BobL. who a very few of you have met. We are the two who posted to Leesa and Dave about our cyber meeting and eventual marriage.
Bob has had CH's for about a year now for maybe 1-3 days at a time with a shadow that is about an "8" on a 1-10 pain scale. He has a family history of hypertension and migraines and assumed this was the case.
About a week before Christmas his shadow began to stay put, maybe not as bad but I'm not sure because he never complained. Going into the new year he started having real CH's and we began the rounds with his new family doc (mine) as he had relocated here to marry me.
First we tried Maxalt to take with us to Ct. on our Christmas vacation. In his office we had alread tried Toradol injection and that didn't touch it.
My husband had an MI, or heart attack, at age 39. He's 41. So really, maxalt was a no-no.
On our return from vacation, the doc decided, still thinking migraine (and I think mental case), started hubby on Verapamil 160mg. We called for breakthrough headache relief and have been given : Midrin, Fioricet,Roxidone, Demerol, and these didn't work. The Demerol and Roxidone sort of hit the CH but the shadow remained.
After 3 weeks of no help for pain relief from the primary doc, we finally got to the neuro who wasn't hot or cold.
I don't treat with narcotics.
If I treat you are you serious about smoking
and caffeine cessation.
He increased the Verapamil to 360 in divided doses and was merciful enuf to give us oxycontin, 10 - 40mg pills for relief for a few days. We understand about rebound but Bob wanted some relief. They were dosed at 1 every 6 hours but Bob didn't want to get "high" so he has done them every 12. He was also given a Prednisone regimen starting with the week of 40mg.
He stopped for one day and of course was hit again. Through it all the shadow remained but at a 2-4 on the pain scale of 1-10.
Now he is not only frustrated, scared and discouraged, but getting more and more panic knowing how he will get hit again after the last dose of oxy today.
He is up to 6-8mg of xanax a day just to cope with the panic, up from 2-4mg.
Yes, he has looked up pain-free ways to do the evil end and yes he has talked vaguely about it. He has told me ,tho, that he is too scared to do it and not to worry. I don't, but I think I will start.
You know how it is......after countless doc visits, pain 24/7 you want instant gratification. "Working with the doc" is not even in your conception of time or cognition as you are down with the pain, a prisoner.
I keep encouraging him. The neuro wants him to call tomorrow, it will be one week, and let him know how he is doing. I say that he needs more Verapamil.
Bob has the heart attack in his medical history, along with meds for hypertension, high cholesterol and now these.
He has tried all the anti-depressants which make him truly manic, the opiates which work but he doesn't want, and can't take the ergotamines et. al. due to his heart attack. So the Imitrex is out of the question.
We are looking at 'shrooms but the ingredient in there mimicked by Imitrex is what concerns me. Is that bad for the heart as well???
Needless to say, I know all of you understand what he is going through. If there is any advice, especially from someone with a similar medical history.
I am hanging in there. He has become very isolated but still communicates with me. He is still affectionate.
He is getting worse mentally? emotionally?!
We are going to a counselor on Wed and asking to see a shrink so that he can get some sympathy for the panic side. i.e. xanax.
Sorry this is so disjointed. He keeps interrupting me lol. He can't sit still.
Thank you everyone for being here.
Post a Followup